Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 66, NWS Denver/Boulder, CO

June 11, 2007Sedgwick County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 11, 2007, 4:22 PM MDT for Sedgwick County, Colorado. It was in force for 38 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2007, 4:22 PM MDT (22:22 UTC)
Expired
Jun 11, 2007, 5:00 PM MDT
In force
38 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Sedgwick County, CO

The radar

The Goodland radar (KGLD), 179 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 4:25 PM MDTHAIL 0.754 S Ovid, CO
Jun 11, 4:45 PM MDTHAIL 0.88Julesburg, CO
Jun 11, 4:54 PM MDTHAIL 0.884 S Ovid, CO
Jun 11, 5:04 PM MDTHAIL 0.756 Se Julesburg, COTHUNDERSTORM WINDS ESTIMATED 70 MPH.
Jun 11, 5:08 PM MDTHAIL 0.758 S Julesburg, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 2:47 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3541 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 112222
SVRBOU
COC115-112300-
/O.NEW.KBOU.SV.W.0066.070611T2222Z-070611T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
422 PM MDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SEDGWICK COUNTY IN NORTHEAST COLORADO

* UNTIL 500 PM MDT

* AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES
  SOUTH OF OVID...OR ABOUT 7 MILES SOUTHWEST OF JULESBURG...MOVING
  NORTEAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OVID AND
  JULESBURG.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 4100 10245 4077 10244 4078 10207 4100 10206

$$

RPK
1 follow-up statement
000 
WWUS55 KBOU 112234
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
433 PM MDT MON JUN 11 2007

COC115-112300-
/O.CON.KBOU.SV.W.0066.000000T0000Z-070611T2300Z/
SEDGWICK CO-
433 PM MDT MON JUN 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR EASTERN SEDGWICK COUNTY...

AT 433 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 6 MILES SOUTHEAST OF OVID...OR ABOUT 11 MILES SOUTH OF 
JULESBURG...MOVING NORTHEAST AT 15 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OVID AND JULESBURG.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 4100 10245 4077 10244 4078 10207 4100 10206

$$

RPK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:45 PM MDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 11, 2:45 PM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
245 PM MDT MON JUN 11 2007

.SHORT TERM...AS LIKE YESTERDAY AFTERNOON...SFC DEWPOINTS HAVE MIXED
OUT TO AROUND 30 OVER THE FRONT RANGE...WHILE LINE OF CONVECTION
ALREADY FIRING ACROSS THE FAR PLAINS ACROSS WASHINGTON AND LOGAN
COUNTIES. STILL COULD SEE A FEW SEVERE STORMS ACROSS THE NERN CORNER
THRU THIS EVENING WITH BETTER MOISTURE AND STRONGER SHEAR. SFC BASED
CAPES SHOW NEAR 2000J/KG ACROSS THE NERN CORNER THIS EVENING.
FURTHER WEST...CAPES ONLY AROUND 500-800J/KG SO GUSTY WINDS AND
LIGHTNING WILL BE THE MAIN THREATS. NEXT WEATHER MAKER ACROSS NRN
BAJA WITH PRETTY GOOD SLUG OF MSTR ACROSS ERN AZ AND WRN NEW MEXICO.
THIS MSTR PROGGED TO MOVE INTO COLORADO LATER TNT AND TUESDAY WITH
THE OPEN WAVE ACROSS 4 CORNERS BY TUE AM. BOTH GFS/NAM SHOWING QUITE
A BIT OF QPF OVER NERN CO EVEN TUE AM. FCST SOUNDINGS LOOK ON THE
STABLE SIDE AND WILL OPT TO KEEP POPS IN THE SCT RANGE. WILL
CONTINUE THE LIKELY POPS OVER THE EASTERN PLAINS IN THE AFTN AS
INSTABILITY INCREASES. MSTR DEEPENS AS WELL WITH WITH SHALLOW
UPSLOPE FLOW. THE SEVERE THREAT LOOKS LOWER TUESDAY BUT WITH PW
VALUES NEARING 1.50...HEAVY RAINS AND MINOR FLOODING LOOK TO BE ON
TAP OVER THE PLAINS. MUCH COOLER FOR AFTERNOON HIGHS ON TUESDAY WITH
READINGS REMAINING IN THE 70S OVER THE PLAINS.

.LONG TERM...UPR WAVE OVR AZ WL BCM ENTRAINED IN UPR TROF TUESDAY.
BY TUES EVENING...THIS FEATURE WL BE OVR THE NERN PLAINS WITH A DP
BATCH OF ACCOMPANYING MSTR.  NAM 12 OVERESTIMATES THE MSTR BY
DEPICTING PRECIP WATER OF NRLY AN INCH AND A QUARTER OVR THE NERN
PLAINS TUES EVENING.  BUT WITH UNSTABLE AIRMASS AND SFC MSTR
CONVERGENCE OVR THE PLAINS...THUNDERSTORMS APPEAR LIKELY IN THE
NORTHEAST CORNER.  SOME HVY RAIN WL BE POSSIBLE...GENERALLY EAST OF
FORT MORGAN.  WL INCRS POPS TO LIKELY IN THIS AREA TMRW NGT.
DIFFERENT STORY ON THE FNT RANGE...NOT AT ALL CONVINCED ANY NELY
FLOW WL DVLP ON THE FNT RANGE AS PROGGED BY NAM12...PREFER THE GFS
SOLN OF DRY NWLY FLOW AND MUCH LESS PRECIP.

DRIER NLY FLOW WL DVLP WED BEHIND THE TROF.  TEMPS WL STAY ON THE
COOL SIDE WITH MAX TEMPS IN THE 70S.  SOME ISOLD TSTMS PSBL IN THE
AFTN...MAINLY IN THE MTNS.  BUT OVERALL...NOT EXPECTING MUCH AS ATMS
SHOULD DRY OUT QUITE A BIT PRIOR TO AFTN INSTABILITY. KEEPING
CURRENT ISOLD POPS IN PLACE.

FOR THURSDAY AND BEYOND...STG RDG OF HIGH PRESSURE WL DVLP ON THE
WEST SLOPE AND GREAT BASIN.  H7 TEMPS WL BE OVR 16 C WEST OF THE
DIVIDE.  EVEN THOUGH WHILE RIDGE AXIS APPEARS TO LIE TO THE WEST OF
THE DISTRICT...WE WILL PRBLY HIT SOME 90S ON THE PLAINS BY FRIDAY
AND PSBLY SAT.  BY SUNDAY...A STRONG SYSTEM FROM THE PACIFIC NW WL
MOV INTO THE NRN ROCKIES WITH A STG COLD FRONT REACHING THE PLAINS
AND BREAKING THE HEAT BY MONDAY OR TUES.
&&

.AVIATION...OUTFLOW BOUNDARIES FROM WEAK CONVECTION FROM FOOTHILLS
AND BROUNDARIES COMING BACK FROM WEST WILL CREATE SOME VARIABLE AND
GUSTY WINDS THROUGH 03Z. HIGHER GUSTS WITH BOUNDARIES UP TO 40KT.
VFR CONDITONS EXPECTED THRU 18Z TUE.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SWE/046
Hazardous weather outlook, Jun 11, 10:43 AM MDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1043 AM MDT MON JUN 11 2007

COZ030>051-121200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1043 AM MDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND
FOOTHILLS AFTER 12 PM...THEN SPREAD ACROSS THE URBAN CORRIDOR AND
ADJACENT PLAINS TOWARDS MID AFTERNOON...AND EVENTUALLY THE FAR
NORTHEAST PLAINS AFTER 4 PM. A FEW STORMS MAY BECOME SEVERE OVER THE
FAR NORTHEAST PLAINS...MAINLY EAST OF A LINE FROM LIMON TO FORT
MORGAN. INCREASING SOUTHEAST WINDS ON THE PLAINS WILL ALLOW LOW
LEVEL MOISTURE TO REMAIN HIGHER ALONG WITH STRONGER SHEAR. SEVERE
STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING LARGE HAIL AND
WIND GUSTS TO 60 MPH.

FURTHER WEST ACROSS THE URBAN CORRIDOR AND FOOTHILLS...THE MAIN
THREAT WILL BE GUSTY WINDS TO 45 MPH...LIGHTNING AND BRIEF RAIN.
STORMS WILL END OVER THE FRONT RANGE THIS EVENING...BUT MAY CONTINUE
THROUGH MIDNIGHT OVER THE PLAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE UPPER LEVEL TROUGH WILL CONTINUE MOVE ACROSS THE DISTRICT
TUESDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGHOUT
THE DAY.  TEMPERATURES WILL BE MUCH COOLER WITH HIGH TEMPERATURES UP
TO 15 DEGREES COOLER THAN MONDAY.  DUE TO ABUNDANT LOW AND MID LEVEL
MOISTURE ON THE EASTERN PLAINS...THUNDERSTORMS WILL BE LIKELY ON THE
PLAINS EAST OF DENVER TUESDAY EVENING AS THE TROUGH MOVES EASTWARD.
SOME STORMS MAY PRODUCE SOME HEAVY RAIN IN AREAS GENERALLY EAST AND
NORTHEAST OF FORT MORGAN.

COOLER TEMPERATURES WILL LAST INTO WEDNESDAY AS THE REGION REMAINS
UNDER WEAK NORTHWEST FLOW ALOFT.  ISOLATED THUNDERSTORMS WILL BE
POSSIBLE IN THE AFTERNOON.  AFTER WEDNESDAY...A DOMINATING RIDGE OF
HIGH PRESSURE WILL DEVELOP ACROSS THE WEST SLOPE.  TEMPERATURES WILL
LIKELY REACH THE 90 DEGREE MARK ON THE PLAINS DURING THE LATTER HALF
OF THE WEEK.  THURSDAY LOOKS DRY AT THIS TIME...BUT BY FRIDAY...JUST
ENOUGH MOISTURE WILL RETURN TO THE AREA TO ALLOW ISOLATED
THUNDERSTORMS TO DEVELOP IN THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER THE FAR NORTHEAST PLAINS AFTER
4 PM.

ENTREKIN/046

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 6:09 PM MDTSevere Thunderstorm WarningBOUPhillips17 min
Jun 11, 4:58 PM MDTSevere Thunderstorm WarningBOUSedgwick47 min
Jun 11, 5:47 PM MDTSevere Thunderstorm WarningBOUSedgwick43 min
Jun 11, 5:58 PM MDTFlash Flood WarningBOUSedgwick3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.